Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 33, NWS Lubbock, TX

June 11, 200812 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 11, 2008, 4:16 AM CDT for 12 counties in Texas. It took effect at Jun 11, 2008, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 4:16 AM CDT (09:16 UTC)
In effect from
Jun 11, 2008, 1:00 PM CDT
Expired
Jun 11, 2008, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3982 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 110916
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
416 AM CDT WED JUN 11 2008

TXZ021-022-027-028-033-039-112200-
/O.UPG.KLUB.FW.A.0026.080611T1900Z-080612T0200Z/
/O.NEW.KLUB.FW.W.0033.080611T1800Z-080612T0200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-YOAKUM-
416 AM CDT WED JUN 11 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A 
HIGH FIRE DANGER...OVER THE WESTERN SOUTH PLAINS AND THE EXTREME
SOUTHWESTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT
THE 20 FOOT LEVEL THIS AFTERNOON...AS TEMPERATURES INCREASE TO THE
100 DEGREE MARK AND RELATIVE HUMIDITY VALUES DROP TO BELOW 15
PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE
SPREAD AND WILDFIRE DEVELOPMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN 
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL. 

$$

TXZ023-029-034-035-040-041-112200-
/O.NEW.KLUB.FW.W.0033.080611T1800Z-080612T0200Z/
SWISHER-HALE-HOCKLEY-LUBBOCK-TERRY-LYNN-
416 AM CDT WED JUN 11 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A 
HIGH FIRE DANGER...OVER THE CENTRAL SOUTH PLAINS AND THE EXTREME
SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. 

SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT
THE 20 FOOT LEVEL THIS AFTERNOON...AS TEMPERATURES INCREASE TO THE
100 DEGREE MARK AND RELATIVE HUMIDITY VALUES DROP TO BELOW 15
PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE
SPREAD AND WILDFIRE DEVELOPMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN 
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL. 

$$
1 follow-up statement
000 
WWUS84 KLUB 112039
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT WED JUN 11 2008

TXZ021>023-027>029-033>035-039>041-120200-
/O.CON.KLUB.FW.W.0033.000000T0000Z-080612T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
339 PM CDT WED JUN 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER...OVER
THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS
PANHANDLE...

SOUTHWESTERLY WINDS FROM 20 TO 25 MPH WILL CONTINUE THROUGH EARLY
THIS EVENING ALONG WITH TEMPERATURES NEAR OR SLIGHTLY OVER 100
DEGREES AND RELATIVE HUMIDITY VALUES BELOW 10 PERCENT. THESE
WEATHER CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND
WILDFIRE DEVELOPMENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN
FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL
IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW OUT OF CONTROL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 3:51 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 11, 3:51 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CDT WED JUN 11 2008

.SHORT TERM...
HOT...WINDY...AND DUSTY WEATHER IS IN STORE FOR THE SOUTH PLAINS
THIS AFTERNOON. YESTERDAY/S MODEST NEAR ZONAL FLOW NORTH OF A FLAT
SUBTROPICAL RIDGE WILL TRANSITION TOWARD FASTER SOUTHWESTERLY FLOW
ALOFT TODAY AS A POTENT NORTHERN ROCKIES UA LOW MOVES EASTWARD OVER
THE PLAINS.

STRATUS MAY BRIEFLY DEVELOP TOWARDS SUNRISE OVER THE SOUTHERN
ROLLING PLAINS WITHIN CURRENT MOIST SOUTH/SOUTHEASTERLY FLOW AND
VICINITY LLJ. DRY/WARM DOWNSLOPE REGIME IS EXPECTED BY AFTERNOON
AS A DRYLINE IS PROGGED TO MIX JUST EAST OF THE INTERSTATE 27/
HIGHWAY 87 CORRIDOR. GRIDDED WRF/NAM AND FORECAST SOUNDINGS SUGGEST
THE DRYLINE WILL REMAIN CAPPED TO CONVECTIVE DEVELOPMENT...WITH QPF
DEPICTED OVER THE EASTERN PANHANDLE JUST NORTH OF THE FA. WILL
MAINTAIN A MINIMAL MENTION OF THUNDER OVER THE EXTREME SOUTHEASTERN
PANHANDLE WHERE BETTER CONVERGENCE WILL EXIST IN CLOSEST PROXIMITY
TO GLANCING ASCENT ASSOCIATED WITH SAID UA FEATURE. WILL WITHHOLD
MENTION OF SEVERE FROM THE HAZARD PRODUCTS GIVEN VERY LOW CONDITION
OF INITIATION.

THE PRIMARY WEATHER STORY TODAY WILL BE WIND AND HEAT. THE BEST
MSLP GRADIENTS ARE PROGGED TO TIGHTEN OVER THE ROLLING PLAINS/
SOUTHEASTERN PANHANDLE. LOWER TROPOSPHERIC WINDS ARE ONLY PROGGED
TO BE IN THE 25 TO 30 KT RANGE THROUGH THE MIXED PBL. SUSTAINED WINDS
MAY WELL EXCEED 30+ MPH OVER THE EASTERN FA...BUT ABOVE REASONING
AND UNCERTAINTY REFLECTED IN MOS GUIDANCE PRECLUDES THE ISSUANCE
OF A WIND ADVISORY ATTM. THIS POSSIBILITY WILL BE DISCUSSED IN THE
HAZARDOUS WEATHER OUTLOOK...AND AN ADVISORY MAY BE NEEDED LATER
TODAY. OTHERWISE...DOWNSLOPE AND INCREASED MID LEVEL THICKNESSES
WILL RESULT IN AFTERNOON MAXIMA SOME 10+ DEGREES ABOVE SEASONAL MEANS.

.LONG TERM...
UPPER LOW TO SWING ACROSS NORTH DAKOTA INTO SOUTHERN CANADA
THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHORTWAVES ROUNDING
BASE OF TROUGH...ACROSS THE CENTRAL PLAINS. THESE DISTURBANCES
TO PUSH A COLD FRONT INTO THE SOUTHERN TEXAS PANHANDLE/SOUTHERN
SOUTH PLAINS BY EARLY THURSDAY MORNING BECOMING QUASI-STATIONARY
DURING THE DAY...THEN SLIDING SOUTH ACROSS THE FORECAST AREA
THURSDAY NIGHT AND FRIDAY AS THE UPPER TROUGH AXIS MOVES THROUGH
THE CENTRAL PLAINS. ANOTHER HOT DAY THURSDAY WITH TEMPERATURES
CLIMBING INTO THE UPPER 90S...BEFORE CLOUD COVER AND FRONT
DROP THEM DOWN TO NEAR NORMAL ON FRIDAY. WITH FRONT DRAPED
ACROSS THE REGION WILL CONTINUE SLIGHT CHANCE POPS...MAINLY
EASTERN ZONES FOR THURSDAY NIGHT AND FRIDAY AFTERNOON/NIGHT.
UPPER LEVEL HIGH TO BUILD OVER THE DESERT SOUTHWEST/NORTHERN
MEXICO OVER THE WEEKEND...AGAIN BRINGING WARMER TEMPERATURES
TO THE REGION. HOWEVER AS WE WILL BE ON THE EASTERN SIDE OF
THE RIDGE WITH NORTHWEST FLOW ALOFT ACROSS THE REGION FOR THE
EARLY AND MID PART OF NEXT WEEK. THUS THERE IS A POSSIBILITY
OF NOCTURNAL STORMS MOVING OFF THE HIGHER TERRAIN OF NEW
MEXICO ALSO MEDIUM RANGE MODELS SHOW A SHORTWAVE DIVING SOUTH
ACROSS THE NORTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY
WHICH MAY PUSH A BACK DOOR COLD FRONT INTO THE AREA ON TUESDAY.

&&

.AVIATION...
INCREASED SOUTH TO SOUTHWESTERLY WINDS WILL BE OBSERVED TODAY AT
BOTH KCDS AND KLBB TERMINALS. WIND SPEEDS WILL NEED TO BE MONITORED
FOR A POSSIBLE AIRPORT WEATHER WARNING AT KLBB...BUT CURRENT PROGS
SUGGEST BREEZES SHOULD REMAIN JUST SHY OF SAID CRITERIA THUS.
HOWEVER... BLOWING DUST IS LIKELY TO CAUSE OBSCURATION AT KLBB
THIS AFTERNOON.

&&

.FIRE WEATHER...
WILL UPGRADE THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING
AND EXPAND THE HEADLINE AREA GEOGRAPHICALLY TO INCLUDE THE CENTRAL
SOUTH PLAINS. WITH THE DRYLINE PROGGED TO MIX EAST OF THE INTERSTATE
27/HIGHWAY 87 CORRIDOR...DRY DOWNSLOPE SURFACE FLOW WILL OVERSPREAD
THE LLANO ESTACADO/CAPROCK BY AFTERNOON. STRONGER WINDS MAY ACTUALLY
BE DISPLACED EASTWARD OVER THE ROLLING PLAINS WITHIN TIGHTER MSLP
GRADIENTS...BUT SOLUTIONS SUGGEST WINDS OVER THE HIGHER TERRAIN
WILL BE AT LEAST SUFFICIENT FOR LOW END CRITICAL FIRE WEATHER...
ESPECIALLY GIVEN 100+ DEGREE HEAT/CRITICALLY LOW RH/S AND THE
CURRENTLY DRY STATE OF FUELS OVER THE WESTERN/CENTRAL SOUTH PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        99  62  93  55  88 /  10  10  10  10  10
TULIA         99  70  93  59  88 /  10  10  10  10  10
PLAINVIEW    100  69  96  60  90 /  10  10  10  10  10
LEVELLAND    102  68  98  60  92 /  10  10  10  10  10
LUBBOCK      101  71  97  64  91 /  10  10  10  10  10
DENVER CITY  100  67  98  65  96 /   0  10  10  10  10
BROWNFIELD   101  68  99  64  94 /  10  10  10  10  10
CHILDRESS    100  72  98  69  90 /  20  20  10  20  20
SPUR         102  71  98  67  92 /  10  10  10  10  20
ASPERMONT    101  72  97  68  95 /  10  10  10  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>023-027>029-033>035-039>041.

&&

20/08/20
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
416 AM CDT WED JUN 11 2008

TXZ021>044-120930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
416 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FIRE WEATHER

HOT...DRY...AND WINDY CONDITIONS WILL RESULT IN WEATHER FAVORABLE
FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG
WARNING IS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE
AND THE CENTRAL AND SOUTHERN SOUTH PLAINS.

NON PRECIPITATION

SOUTH TO SOUTHWESTERLY WINDS WILL OCCASIONALLY REACH SUSTAINED
SPEEDS IN EXCESS OF 30 MPH AT A FEW LOCATIONS THIS AFTERNOON.
GUSTS OVER 40 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF
BLOWING DUST WHICH WILL LIMIT VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:58 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 13 more10 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.